MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52938
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Device evaluation has begun; however, a conclusion is not yet available.A total of three cook wire guides were returned which demonstrated coil elongation at the tip.Please reference the following medwatches for details: 1820334-2019-00625, 1820334-2019-00407, 1820334-2019-00627 (this report).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Upon preliminary investigation of the returned device, coil elongation was noted at the tip.Procedure details below: it was reported, a patient of unspecified age and gender was undergoing a below-the-knee revascularization procedure via the femoral access in an antegrade approach to the calcified posterior tibial artery.During the procedure, a cook cxi catheter was introduced over a cook micro guide wire (product and lot number unspecified).The wire coating was reportedly activated by flushing.Multiple attempts were made to cross the posterior tibial occlusion using four different cook micro guide wires.The wires passed through the catheter without any issue but did not cross the occlusion.During a subsequent attempt to cross the lesion an undetermined cook micro guide wire would not pass through the catheter.The catheter was removed and flushed outside of the patient.Something resembling a very small portion of wire coating was flushed out of the catheter (reported in medwatch 1820334-2019-00407).The procedure continued using a new catheter and the original four cook micro guide wires.These original wires passed successfully though the new catheter.The procedure was ultimately unsuccessful as the occlusion could not be crossed by any of the four cook micro guide wires due to the patient¿s anatomy.No other details were provided.Reportedly, a section of the cook micro guide wire(s) did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used approach hydro st microwire wire guide was return for inspection.The distal tip was noted to be damaged as the coils 2.3cm from the distal tip were elongated.Damage to the polymer jacket was noted at the point of elongation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures, specifications, and drawings were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿warnings: this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, investigation has concluded that there is no evidence to suggest that the device was at fault.Instead, investigation has drawn the conclusion to the patient¿s condition as it was reported the patient had an obstructive lesion which was likely a contributing factor to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8448405
Report Number1820334-2019-00627
Device Sequence Number19589685
Product Code DQX
UDI-Device Identifier00827002529380
UDI-Public(01)00827002529380(17)210605(10)9402766
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberG52938
Device Catalogue NumberHMW-14-190-ST
Device Lot Number9402766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1